MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 1 S/A CP-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 1 S/A CP-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z468H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pcm547 batch number, and no non-conformance were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested but unavailable: the patient demographic info: age, gender, weight, bmi at the time of index procedure, date and name of index surgical procedure.The diagnosis and indication for the index surgical procedure? in what tissue was the suture placed? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? was there any precipitating stress factor for the suture breakage or pulling out of the tissue? other relevant patient history/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to this event? additional information was requested and the following was obtained: if applicable, will the product be returned, return date, tracking information: no product to be returned, but returned the last 2 sutures of the pack for evaluation.What is physician¿s opinion as to the etiology of or contributing factors to this event? unknown.What is the patient¿s current status? patient had to go back to theatre for a laparotomy to repair the wound.
 
Event or Problem Description
Gynae patient¿s wounds opened post-op after 3 days.Wounds had to be closed in theatre again.It is unknown if the patient had any infections or other co-morbidities.I have asked the pharmacist to please investigate the co-morbidities of the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional device evaluation summary: two unopened samples of product code z4687, lot # pcm547 were returned for analysis.The complaint sample was not received.During the visual inspection of two unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 2 device issues captured in reports 2210968-2019-89620.Analysis results have been included in mw reports for each.

Brand Name
PDSII VIO 27IN 1 S/A CP-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9288826
Report Number2210968-2019-89653
Device Sequence Number2448086
Product Code NEW
UDI-Device Identifier10705031061095
UDI-Public10705031061095
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberZ468H
Device Lot NumberPCM547
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date12/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;